Alert archive / Ohio / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Wilmington, OH

February 3, 20118 counties in Ohio

NWS Wilmington, OH issued this wind chill advisory at Feb 3, 2011, 3:58 PM EST for 8 counties in Ohio. It took effect at Feb 4, 2011, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 3:58 PM EST (20:58 UTC)
In effect from
Feb 4, 2011, 12:00 AM EST
Expired
Feb 4, 2011, 8:09 AM EST
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS41 KILN 032058
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EST THU FEB 3 2011


OHZ026-034-035-042>045-051-040500-
/O.NEW.KILN.WC.Y.0002.110204T0500Z-110204T1500Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA
358 PM EST THU FEB 3 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
CHILL ADVISORY...FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY.

TEMPERATURES WILL FALL TO BETWEEN 5 ABOVE AND 5 BELOW ZERO
TONIGHT. THESE TEMPERATURES WILL COMBINE WITH WINDS OF 5 TO 10 MPH
TO PRODUCE WINDS CHILL VALUES BETWEEN 10 AND 15 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING
SURE THAT EXPOSED SKIN IS COVERED.

$$

SITES
3 follow-up statements
512 
WWUS41 KILN 040115
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EST THU FEB 3 2011

OHZ026-034-035-042>045-051-040915-
/O.CON.KILN.WC.Y.0002.110204T0500Z-110204T1500Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA
815 PM EST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY...

TEMPERATURES WILL FALL TO BETWEEN ZERO AND 5 ABOVE ZERO TONIGHT.
THESE TEMPERATURES WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO
PRODUCE WINDS CHILL VALUES BETWEEN 10 AND 15 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...
MAKING SURE THAT EXPOSED SKIN IS COVERED.

$$
512 
WWUS41 KILN 040909
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
409 AM EST FRI FEB 4 2011

OHZ026-034-035-042>045-051-041500-
/O.CON.KILN.WC.Y.0002.000000T0000Z-110204T1500Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA
409 AM EST FRI FEB 4 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

THE COMBINED AFFECTS OF COLD TEMPERATURES AND WINDS OF 5 TO 10
MPH WILL PRODUCE WINDS CHILL VALUES AS COLD AS 10 TO 15 DEGREES
BELOW ZERO THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...
MAKING SURE THAT EXPOSED SKIN IS COVERED.

$$
731 
WWUS41 KILN 041309
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
809 AM EST FRI FEB 4 2011

OHZ026-034-035-042>045-051-041415-
/O.CAN.KILN.WC.Y.0002.000000T0000Z-110204T1500Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA
809 AM EST FRI FEB 4 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL READINGS WILL CONTINUE TO RISE THROUGH THE MORNING AS
TEMPERATURES WARM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 1:14 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 3, 1:14 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
114 PM EST THU FEB 3 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST INTO THE REGION TODAY...REMAINING
OVER THE OHIO VALLEY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE
WILL MOVE NORTHEAST OUT OF THE LOWER MISSISSIPPI VALLEY ON FRIDAY
NIGHT...MOVING THROUGH THE OHIO VALLEY ON SATURDAY. THIS WILL
BRING ANOTHER CHANCE FOR PRECIPITATION TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS IS FINALLY STARTING TO DIMINISH. IT APPEARS THAT CENTRAL
OHIO WILL BE THE LAST TO CLEAR BUT EVEN THERE EXPECT TO SEE A FEW
HOURS OF SUN LATE IN THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
WITH CLEAR SKIES AND A DRY AIRMASS IN PLACE...TEMPS ON THURSDAY
NIGHT WILL BE QUITE COLD. THIS IS ESPECIALLY TRUE IN THE
NORTH...WHERE A BETTER SNOW PACK REMAINS. HAVE CUT WELL BELOW
GUIDANCE HERE...WITH LOWS BOTTOMING OUT BELOW ZERO IN THE FAR
NORTH. THIS DID RAISE SOME QUESTIONS ABOUT WIND CHILL...AS THE
GENERATED APPARENT-T GRIDS WERE IN THE -10 TO -15 RANGE. CRITERIA
FOR AN ADVISORY IS -10 DEGREES...BUT ALSO REQUIRES A WIND OF 10
MPH OR GREATER. WITH HIGH PRESSURE COVERING MOST OF THE AREA AND
ONLY A WEAK GRADIENT IN THE NORTH...WINDS MAY BE FAIRLY LIGHT OVER
THE FORECAST AREA. SO...WILL HIGHLIGHT THIS IN THE HWO...WHILE
DENOTING HERE THAT AN ADVISORY MAY NOT BE NECESSARY.

500MB SHORTWAVE WILL PUSH NORTHEAST OUT OF THE SOUTHERN
PLAINS VALLEY FRIDAY AND FRIDAY NIGHT...PASSING THROUGH THE OHIO
VALLEY ON SATURDAY. THIS WILL LEAD TO A WIDE AREA OF LIFT ACROSS
THE FORECAST AREA...MAINLY FOCUSED ON THE SATURDAY MORNING PERIOD.
PREFERRED THE GFS DEPICTION AT THIS POINT...AS THE NAM12 SHOWED AN
FAR MORE DISTINCT 500MB CLOSED LOW...AND PRODUCED SOME
QUESTIONABLY HIGH QPF VALUES BECAUSE OF IT. THE ECMWF SUPPORTS THE
GFS IN GENERAL PLACEMENT AND INTENSITY...WHILE THE GEM MISSES THE
FORECAST AREA TO THE EAST AND APPEARS TO BE AN OUTLIER.

THE END RESULT IS THAT A 1-2 INCH SNOWFALL LOOKS TO BE IN STORE
FROM FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WITH MOST OF THE
SNOW FALLING NEAR THE DIURNAL MINIMUM...ACCUMULATIONS SHOULD NOT
BE IMPACTED MUCH BY ANY MIXING WITH RAIN. HOWEVER...IN THE WARMER
SECTIONS OF THE CWA (MAINLY SOUTH/SOUTHEAST) SOME RAIN COULD MIX
IN EARLY FRIDAY NIGHT AND THEN AGAIN SATURDAY AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AFTER THIS PASSES ON SATURDAY THE FORECAST WAS HEAVILY WEIGHTED
TOWARDS HPC GUIDANCE. ONLY DISTINCT FEATURE TO NOTE THAT WAS OF A
HIGHER CERTAINTY WAS THE LONG WAVE TROUGH OVER THE EASTERN U.S.
WHICH WOULD BE INDICATIVE OF A COOLER AND CLOUDIER PERIOD. DID NOT
AGREE WITH THE GFS/ECMWF/HPC SHOWING SINGLE DIGITS FOR LOWS ON
NIGHTS 6/7 BUT COULD NOT DISALLOW THEM AS A POSSIBLE SOLUTION.
EVEN HPC SEEMED TOO COLD IN THE NORTHWEST AT 12Z WED WHERE I
THOUGHT IT WAS PRUDENT TO KEEP READINGS FROM DROPPING TOO FAR INTO
THE SINGLE DIGITS...LET ALONE SUB ZERO AS GUIDANCE SUGGESTED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR CEILINGS WILL CONTINUE TO IMPACT THE COLUMBUS TERMINALS FOR A
FEW MORE HOURS BEFORE FINALLY SCATTERING OUT. ELSEWHERE THERE
SHOULD ONLY BE SCATTERED STRATOCUMULUS AT MOST FOR THE REST OF THE
DAYLIGHT HOURS. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF
THE TAF PERIOD WITH ONLY SOME THIN CIRRUS PUSHING IN FROM THE
SOUTH. WINDS WILL BE LESS THAN 10 KT AND BACK FROM WESTERLY TO
SOUTHERLY.

.OUTLOOK...MVFR CEILINGS AND MVFR TO IFR VISIBILITIES POSSIBLE
FRIDAY NIGHT INTO SATURDAY AND THEN AGAIN SUNDAY NIGHT INTO
MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Feb 3, 9:58 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
958 AM EST THU FEB 3 2011

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-040930-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
958 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT WILL DROP INTO THE LOW SINGLE DIGITS TO
AROUND ZERO. WINDS ARE EXPECTED TO BE RELATIVELY LIGHT...WHICH MAY
MITIGATE THE THREAT OF SIGNIFICANTLY COLD WIND CHILL VALUES.
HOWEVER...WIND CHILL VALUES OF AROUND -10 MAY STILL BE
EXPERIENCED. IF WINDS APPEAR STRONGER IN LATER FORECASTS...AN
ADVISORY MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST THROUGH THE OHIO
VALLEY ON FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE 1 TO 2
INCHES OF SNOW OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ054>056-062>065-070>074-077>082-088-
040930-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
958 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST THROUGH THE OHIO
VALLEY ON FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE 1 TO 2
INCHES OF SNOW OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 11:22 PM ESTSpecial Weather StatementILNHighland, Pike, Scioto113 min

Nearby

Wind Chill Advisories in Ohio, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.